Texas, 2005

Tornado and Hail in Texas, June 6, 2005

June 6, 2005 · NWS HGX · 2 events in 1 county or zone

1 hail, 1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$285,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 6, 2:18 PM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 6, 2:18 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
318 PM CDT MON JUN 6 2005

.DISCUSSION...
A MID LEVEL RIDGE BUILDING OVER NORTHERN MEXICO INTO TEXAS WILL
PRETTY MUCH DETERMINE THE WEATHER OVER SE TX INTO NEXT WEEK.  FEEL
THAT ISOLATED TO SCATTERED POPS ARE REASONABLE TUESDAY WHILE THE
GFS INDICATES AN MCS MAY DEVELOP AND MOVE ACROSS N TX LATE TUESDAY
NIGHT INTO WEDNESDAY MORNING.  IF THE MODEL IS CORRECT THE
NORTHERN COUNTIES MAY HAVE BETTER CHANCES FOR RAIN WEDNESDAY
MORNING THAN WILL BE FORECAST IN THIS PACKAGE.  OTHERWISE...FEEL
THAT THE POPS WILL DROP TO ABOUT 10 PERCENT BY THE END OF THE
WEEK. DURING THE UPCOMING WEEKEND...THE DAYTIME TEMPERATURES WILL
BE THE WARMEST WITH THE RIDGE BUILDING OVERHEAD.

NEXT WEEK MAY PROVE INTERESTING IF THE ECMWF AND GFS ARE CLOSE TO
BE CORRECT.  BOTH MODELS DEVELOP THE TROPICAL SYSTEM OVER THE
CARIBBEAN AND MOVE IT INTO THE GULF OF MEXICO.  GIVEN THE
UNCERTAINTY OF THE MODELS THAT FAR OUT...WILL KEEP THE ISOLATED
POPS IN PLACE.

PL-40

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      74  92  74  92  74 /  20  30  20  20  20
HOUSTON (IAH)              75  91  75  91  75 /  20  40  20  20  20
GALVESTON (GLS)            80  88  80  88  80 /  20  20  20  20  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
.TX...NONE.
.GM...NONE.

&&
Hazardous weather outlook, Jun 6, 6:00 AM CST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
700 AM CDT MON JUN 6 2005

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-071200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
700 AM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT.
A WEAK UPPER LEVEL DISTURBANCE WILL COMBINE WITH DAYTIME HEATING AND
MOIST UNSTABLE CONDITIONS TO PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS SOUTHEAST TEXAS TODAY.

CONDITIONS ARE FAVORABLE FOR A COUPLE OF THE STORMS TO BRIEFLY
BECOME SEVERE THIS AFTERNOON MAINLY EAST OF INTERSTATE 45. THE PRIMARY
SEVERE WEATHER THREAT WILL BE DAMAGING DOWNBURST WINDS.

IN ADDITION...THE STRONGEST STORMS MAY PRODUCE BRIEF HEAVY DOWNPOURS.
A FEW SPOTS COULD RECEIVE RAINFALL AMOUNTS OF 2 TO 3 INCHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO ONCE
AGAIN DEVELOP WITH DAYTIME HEATING. ISOLATED SEVERE STORMS AND BRIEF
HEAVY RAINFALL WILL AGAIN BE POSSIBLE IN THE AFTERNOON HOURS.

WEDNESDAY THROUGH SUNDAY...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The Shreveport radar (KSHV), 187 km away, was scanning. The volume nearest the first event began at 21:55 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 tornado. Local standard time, as filed.

Hail, Houston

When
June 6, 3:56 PM CST
Where
Houston County, Grapeland
Measured
1 in hail
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
31.483, -95.467

One inch hail.

Tornado, Houston

When
June 6, 4:00 PM CST to 4:05 PM CST
Where
Houston County, Grapeland
Rating
F1
Path length
6 mi
Path width
850 yd
Property damage
$275,000
Reported by
EMERGENCY MANAGER
Coordinates
31.483, -95.467

Tornado moved from southwest to northeast across Grapeland. Ten residential homes had patio, roof and chimney damage. Windows were blown out of the south side of the library. There was roof damage to six downtown businesses. Numerous trees were down on vehicles and over twenty power lines were down throughout town.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyThe tornado archive for Texas, 2005Warnings in Texas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452088, 5452089.